I had low blood pressure on PPIs (Lansoprazole and Omeprazole), dizziness and depression.
I also had extremely bad eczema, but didn't realise this was due to the Omeprazole. Usually my eczema is only triggered by the foods I am allergic to, so I thought something had gone wrong allergy wise. After 9 months of being on Omeprazole the itching got worse. I stopped the drug. End of itching and eczema improved hugely. But then the reflux got worse..... so I tried another PPI - same thing happened. So now I have untreatable GERD. I am on Ranitidine (Zantac) 300 mg at night - it just about
keeps my oesophagus 'safe'.
I won't risk taking the PPIs again - if you have food allergies they are not for you. There are studies showing that existing food allergies are worsened by the use of both types of acid reducing drugs, as your stomach acid breaks down proteins and renders them less allergenic. Undigested protein can react with your immune system and cause new allergies, as well as increasing existing IgE levels if you already have allergies.
I do not know what caused my GERD - I have never smoked, rarely drink, am not overweight by more than about
8 pounds, don't use Brufen etc. I have been wheat and dairy free for 20 years. And I don't have H.pylori. So why??
From the allergy point of view I need to get off the Ranitidine too, but I can't let my oesophagus fry.